Breaking News Bar
updated: 5/31/2013 4:26 PM

2 new infections tied to steroid shots

hello
Success - Article sent! close
 
Associated Press

Illinois health officials say they're investigating two additional reports of patients developing abscesses after receiving potentially contaminated steroid injections at a downstate clinic.

The Illinois Department of Public Health said Friday the additional patients -- like the earlier cases -- received injections at the Logan Primary Care clinic in Herrin.

Last week, the state health department announced five patients developed similar infections after the injections.

The steroid is methylprednisolone acetate and was produced by a compounding pharmacy in Tennessee. The pharmacy has voluntarily recalled all its sterile products.

The steroid is the same drug at the center of last year's deadly outbreak of fungal meningitis, caused by contaminated injections from a Massachusetts compounding pharmacy.

Health officials say no cases of meningitis have been reported.

Share

Interested in reusing this article?

Custom reprints are a powerful and strategic way to share your article with customers, employees and prospects.

The YGS Group provides digital and printed reprint services for Daily Herald. Complete the form to the right and a reprint consultant will contact you to discuss how you can reuse this article.

Need more information about reprints? Visit our Reprints Section for more details.

Contact information ( * required )

Name * Company Telephone * E-mail *

Message (optional)

Success - Reprint request sent Click to close
Comments ()
Guidelines: Keep it civil and on topic; no profanity, vulgarity, slurs or personal attacks. People who harass others or joke about tragedies will be blocked. If a comment violates these standards or our terms of service, click the X in the upper right corner of the comment box. To find our more, read our FAQ.
    help here